Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 64, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 24, 2013, 1:55 PM EDT for Montgomery County, Schoharie County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2013, 1:55 PM EDT (17:55 UTC)
- Expired
- Jun 24, 2013, 3:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Montgomery County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 29 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
047
WUUS51 KALY 241755
SVRALY
NYC057-095-241900-
/O.NEW.KALY.SV.W.0064.130624T1755Z-130624T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
155 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF COBLESKILL...
SOUTH CENTRAL MONTGOMERY COUNTY IN EASTERN NEW YORK...
* UNTIL 300 PM EDT
* AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CENTRAL BRIDGE...OR NEAR COBLESKILL...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTRAL BRIDGE BY 205 PM EDT...
SCHOHARIE BY 210 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4290 7432 4278 7425 4277 7425 4276 7427
4275 7431 4272 7427 4271 7421 4266 7417
4262 7464 4276 7467
TIME...MOT...LOC 1755Z 268DEG 14KT 4272 7438
$$
LFM/IRL1 follow-up statement
938
WWUS51 KALY 241826
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
226 PM EDT MON JUN 24 2013
NYC057-095-241836-
/O.CAN.KALY.SV.W.0064.000000T0000Z-130624T1900Z/
MONTGOMERY NY-SCHOHARIE NY-
226 PM EDT MON JUN 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCHOHARIE AND SOUTH
CENTRAL MONTGOMERY COUNTIES IS CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4290 7432 4278 7425 4277 7425 4276 7427
4275 7431 4272 7427 4271 7421 4266 7417
4262 7464 4276 7467
TIME...MOT...LOC 1826Z 268DEG 14KT 4272 7422
$$
SND/VTKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:48 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 24, 1:48 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 148 PM EDT MON JUN 24 2013 .SYNOPSIS... VERY WARM AND HUMID CONDITIONS WILL CONTINUE EARLY THIS WEEK WITH THE THREAT OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. OUR NIGHTS WILL BE CONTINUE TO BE MUGGY WITH PATCHY FOG. MORE PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER IN THE WEEK INTO THE WEEKEND AS A SLOW MOVING LOW PRESSURE SYSTEM IMPACTS THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 955 AM...ANOTHER HAZY...HOT AND HUMID DAY SHAPING UP. 12Z ALY SOUNDING SHOWS PLENTY OF ENERGY FOR AFTERNOON THUNDERSTORMS. WATER VAPOR LOOP SHOWS CLOSED LOW SPINNING OVER WESTERN PENNSYLVANIA. THIS UPPER LEVEL LOW IS EXPECTED TO MOVE OVER THE SOUTHERN PART OF THE ALBANY FORECAST AREA OVER THE NEXT 12-18 HOURS AND SHOULD BE A FOCUS FOR STORMS. PWAT ON 12Z ALY SOUNDING WAS 1.77 INCHES SO COPIOUS MOISTURE FOR HEAVY RAINERS. PIT 12Z SOUNDING...UNDER UPPER LEVEL LOW...HAS STEEPER LAPSE RATES. 12Z HRRR SHOWING A MORE WIDESPREAD THREAT OF AFTERNOON STORMS. WILL HAVE TO MONITOR FOR LATER FLASH FLOOD WATCH IF LARGE AREA OF HEAVY RAIN DEVELOPS. COULD BE AN EXCITING DAY... PREVIOUS... THE RIDGE WILL WEAKEN A TAD TODAY AS THE REMNANTS OF THE UPPER LOW FROM OVER THE TENNESSEE VALLEY MOVES EASTWARD. THIS WILL BE THE MAIN FEATURE TRIGGERING CONVECTION ACROSS THE AREA TODAY AND IT WILL ACCOMPANY THE HEATING OF THE DAY. MODEL GUIDANCE SUGGESTS CAPE VALUES OF PEAKING AT 1000-2000 J/KG WITH DEW POINTS IN THE MID TO UPPER 60S. LAPSE RATE OF 6 TO 6.5 C/KM ARE EXPECTED THIS AFTERNOON WITH THE GFS INDICATING 7 C/KM POSSIBLE. MEAN FLOW IS RATHER WEAK AT 15 TO 20 KNOTS SO STORMS WILL MOVE RATHER SLOWLY AND CONVECTION WILL BE LOOSELY ORGANIZED. THE STORM PREDICTION CENTER HAS THE AREA/REGION IN THE GENERAL THUNDERSTORM OUTLOOK FOR TODAY AND TONIGHT. FREEZING LEVEL IS HIGH JUST OVER 14000 FEET ON THE 00Z/MON ALY SOUNDING...SO SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. THIS ALONG WITH THE RATHER SLOW MOVEMENT HAVE ADDED ENHANCED WORDING OF HEAVY RAINFALL TO THE FORECAST AND WILL KEEP MENTION IN THE HAZARDOUS WEATHER OUTLOOK. CONVECTION IS EXPECTED TO DIMINISH THIS EVENING AS THE WEAKENING UPPER LOW/TROUGH MOVES OFF TO THE EAST AND WITH THE LOSS OF DAYTIME HEATING. LOOKING AT TEMPERATURES IN THE 80S WITH AROUND 90 DEGREES UP THE HUDSON VALLEY INTO CAPITAL DISTRICT. DEW POINTS WILL BE IN THE MID TO UPPER 60S MAKING IT FELL EVEN HOTTER. HEAT INDICES SHOULD REACH THE MID 90S UP THE HUDSON RIVER VALLEY. ANOTHER MUGGY NIGHT WITH LOWS AND DEW POINTS IN THE 60S. WINDS WILL BECOME LIGHT TO CALM WINDS. HAVE ADDED PATCHY FOG MAINLY IN THE RIVER VALLEY LOCATIONS. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... BY TUESDAY MORNING FLOW WILL BECOME NEARLY ZONAL ACROSS THE REGION. A WEAKENING SURFACE LOW AND MID LEVEL SHORT WAVE TROUGH WILL MOVE EASTWARD ACROSS SOUTHERN CANADA PASSING WELL TO OUR NORTH TUESDAY. PLUS GUIDANCE INDICATES SMALL PIECES OF ENERGY SHOULD MOVE THROUGH THE FLOW FARTHER SOUTH ACROSS OUR REGION.ALL THIS LEADS TO ANOTHER ROUND OF CONVECTION MAINLY DURING THE AFTERNOON AND EVENING HOURS TUESDAY WITH THE HEATING OF THE DAY. THE BETTER DYNAMICS AND SHEAR WILL BE ACROSS NORTHERN NEW YORK INTO NORTHERN NEW ENGLAND AND THIS IS WHERE THE STORM PREDICTION CENTER HAS GONE WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS. FARTHER SOUTH ACROSS OUR FORECAST AREA MEAN FLOW WILL STILL BE RATHER WEAK AROUND 20 KNOTS. IT WILL BE ANOTHER HOT DAY SIMILAR TO MONDAY IN TEMPERATURES AND HEAT INDICES. A WEAK FRONTAL BOUNDARY WILL BE BROUGHT SOUTHWARD INTO THE REGION TUESDAY NIGHT...HOWEVER DUE TO THE FLOW ALOFT THE BOUNDARY WILL STALL ACROSS THE REGION. A MORE VIGOROUS SHORT WAVE WILL MOVE INTO THE LONGWAVE TROUGH OVER THE GREAT LAKES REGION WEDNESDAY AND WEDNESDAY NIGHT AND HEIGHTS WILL BEGIN TO FALL. CHANCES FOR CONVECTION WILL NOT BE LIMITED MAINLY TO THE AFTERNOON AND EVENING HOURS THIS TIME. AS HEIGHTS CONTINUE TO FALL WILL HAVE LARGE SCALE ASCENT THE BOUNDARY WILL BEGIN TO MOVE BACK NORTHWARD AS A WARM FRONT. PRECIPITABLE WATER VALUES WILL STILL BE HIGH SO LOCALLY HEAVY RAINFALL IS EXPECTED WITH SOME STORMS...SO HAVE MENTIONED IN OUR HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AN UNSETTLED AND WET EXTENDED FORECAST IS LIKELY ACROSS NY AND NEW ENGLAND WITH PERSISTENT CHANCES OF SHOWERS AND THUNDERSTORMS...AS A MID AND UPPER LEVEL TROUGH WILL INITIALLY IMPACT THE REGION TO CLOSE THE WEEK...AND THEN IT MAY CLOSE OR CUT OFF NEAR THE GREAT LAKES REGION AND SRN ONTARIO FOR THE WEEKEND. THE LATEST GFS/ECMWF/CANADIAN GGEM/ENSEMBLE GUIDANCE AND HPC GRAPHICS ARE IN PRETTY GOOD AGREEMENT FOR AN ACTIVE STRETCH OF WEATHER. THEIR ARE SOME SUBTLE DIFFERENCES FOR THE TIMING OF THE SHORT-WAVE IMPULSE ROTATING THROUGH THE UPPER LEVEL TROUGH...BUT ALL AN ALL...IT IS EXTREMELY DIFFICULT TO FIND A SUSTAINED DRY STRETCH OF WX TO CLOSE JUNE. THU-FRI...A WAVE OF LOW PRESSURE APPROACHES THE FCST AREA FROM THE GREAT LAKES REGION WITH SOME OVER RUNNING SHOWERS AND THUNDERSTORMS AHEAD OF A WARM FRONT. THE WARM FRONT MAY BUST THROUGH PORTIONS OF THE FCST AREA FOR A POTENTIAL OF STRONG THUNDERSTORMS...IF HEATING IS REALIZED. THE DETAILS ARE NEBULOUS AND MURKY...SO WE WILL CALL IT A CHANCE OF SHOWERS AND THUNDERSTORMS...THU INTO THU NIGHT. A S/SW H850 LLJ OF 30-45 KTS WILL TRANSPORT IN SOME GULF MOISTURE...AND PWATS WILL CONTINUE TO RUN ABOVE NORMAL. THE SFC LOW BEGINS TO OCCLUDE AND CLOSE OFF JUST NORTHWEST OF LAKE ONTARIO AND NRN NY ON FRI. THE GFS CONTINUES TO PAINT MODERATE AMOUNTS OF INSTABILITY FOR THE POTENTIAL OF SHOWERS AND THUNDERSTORMS AGAIN. THE SUBTROPICAL HIGH REMAINS ANCHORED DOWNSTREAM CONTINUING A DEEP S/SW FETCH OF MOISTURE. THIS LONG DURATION STRETCH OF WX...BEGINS TO MATERIALIZE INTO POTENTIALLY A CLASSIC GREAT LAKES CSTAR CUTOFF LOW WARM SEASON EVENT. TEMPS LOOK TO RUN SLIGHTLY BELOW TO NEAR NORMAL FOR THE THESE DAYS WITH HIGHS IN THE M70S TO L80S AND LOWS IN THE U50S TO 60S. SAT-MON...THE LONGWAVE TROUGH BEGINS TO AMPLIFY WITH THE EMBEDDED 500 HPA CLOSED CIRCULATIONS OVER THE CNTRL AND ERN GREAT LAKES. A COLD FRONT BEGINS TO STALL OUT NEAR THE ERN CONUS SEABOARD. MULTIPLE SHORT-WAVES LIFT NORTHWARD ON THE EAST SIDE OF TROUGH. PERSISTENT BANDS OF SHOWERS AND THUNDERSTORMS TIMED TO THE DIURNAL HEATING AND THE PROPAGATION OF THE IMPULSES ARE POSSIBLE FOR THE WEEKEND INTO EARLY NEXT WEEK. THEIR IS A SMALL POSSIBILITY THAT DRYING IN THE WAKE OF DISTURBANCES MAY PROMOTE MINI DRY STRETCHES. AGAIN...THIS APPEARS TO FIT A GREAT LAKES WARM SEASON CSTAR CLOSED/CUTOFF SCENARIO FOR AN EXTENDED PERIOD OF SHOWERS AND THUNDERSTORMS. THE WEEKEND IS DOMINATED BY A POSITIVE TILT SCENARIO...PERHAPS SHIFTING NEUTRAL BY EARLY NEXT WEEK. H850 TEMPS CONTINUE TO BE IN THE +14C TO +16C RANGE WITH LIMITED HEATING EACH DAY WITH A RESIDUAL COLD POOL ALOFT...AND THE ACTIVE S/SW FLOW. EXPECT HIGHS TO CONTINUE IN THE 70S TO L80S WITH LOWS IN THE U50S TO 60S. TOO EARLY TO PINPOINT LOCATIONS...BUT SOME HYDRO PROBLEMS COULD MATERIALIZE...IF LOCATIONS GET REPEATEDLY HIT BY BANDS OF SHOWERS AND THUNDERSTORMS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... POP UP AFTERNOON THUNDERSTORMS DOT THE RADAR SCOPE. PROBABILITY OF ANY ONE STORM HITTING A TAF SITE IS STILL LESS THAN 30 PERCENT. WE'LL CONTINUE TO MONITOR AND SEE IF ANY CLUSTERS OF STORMS DEVELOP WHICH MAY MOVE TOWARD ANY PARTICULAR TAF SITE. THE WINDS TODAY WILL BE FROM A WESTERLY DIRECTION AT 5-10 KNOTS WITH OCCASIONAL GUST TO 15 KNOTS. EXPECT THE WINDS TO BECOME LIGHT TO CALM IN THE EARLY EVENING AND REMAIN LIGHT THROUGH TUESDAY. OUTLOOK... TUE...MAINLY VFR. CHC -TSRA/-SHRA MAINLY DURING THE AFTN INTO THE EVNG. MVFR-IFR FOG LATE AT NIGHT INTO EARLY IN THE MORNING. WED...MAINLY VFR. SLIGHT CHC -TSRA/-SHRA. THU-FRI...VFR/MVFR. CHC -TSRAS/-SHRAS. && .FIRE WEATHER... VERY WARM AND HUMID CONDITIONS WILL CONTINUE EARLY THIS WEEK WITH THE THREAT OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. OUR NIGHTS WILL BE CONTINUE TO BE MUGGY WITH PATCHY FOG. MORE PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER IN THE WEEK INTO THE WEEKEND AS A SLOW MOVING LOW PRESSURE SYSTEM IMPACTS THE REGION. && .HYDROLOGY... INCREASING UNSETTLED WEATHER THIS WEEK. EARLY IN THE WEEK THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE MAINLY DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...PERSISTENT CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE LATER PART OF THE WEEK INTO THE WEEKEND AS A MID/UPPER LEVEL TROUGH IMPACTS THE REGION. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ALL WEEK WITH HIGH PRECIPITABLE WATER VALUES. EARLY IN THE WEEK FLOW ALOFT WILL BE RATHER LIGHT SO STORMS WILL BE SLOWER MOVERS. FLOW IS EXPECTED TO INCREASE LATER IN THE WEEK. PONDING OF WATER ON ROADWAYS ALONG WITH MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. PLUS SOME SMALL STREAMS...CREEKS...AND BROOKS MAY REACH BANKFULL OR EVEN FLOODING QUICKLY IN THE HEAVY RAINFALL ASSOCIATED WITH THE THUNDERSTORMS ESPECIALLY IF STORMS MOVE OVER THE SAME AREA REPEATEDLY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA/SND/BGM SHORT TERM...IAA LONG TERM...WASULA AVIATION...SND FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, Jun 24, 5:08 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 508 AM EDT MON JUN 24 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-251100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 508 AM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING MAY PRODUCE LOCALLY HEAVY RAINFALL THAT COULD PRODUCE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING OF LOW LYING AREAS. THE THUNDERSTORMS WILL MOVE SLOWLY TO THE EAST AT LESS THAN 20 MPH. THE SLOW MOVEMENT OF THE THUNDERSTORMS...AND REPEATEDLY MOVING OVER THE SAME AREAS...COULD LEAD TO BANK FULL RISES ON STREAMS...CREEKS...AND BROOKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM TUESDAY THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jun 24, 11:43 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1143 AM EDT MON JUN 24 2013
NYZ042-083-241615-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-
1143 AM EDT MON JUN 24 2013
...A STRONG THUNDERSTORM IN
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 1136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR GARNET LAKE...OR ABOUT 15 MILES
WEST OF WARRENSBURG...AND MOVING EAST AT 10 MPH.
OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO THURMAN...STONY CREEK
STATION...STONY CREEK...KNOWELHURST...HIGH STREET...HARRISBURG AND
ATHOL.
IF ON OR NEAR GARNET LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
LAT...LON 4358 7381 4336 7386 4336 7387 4340 7388
4338 7401 4342 7417 4353 7418 4360 7417
TIME...MOT...LOC 1542Z 282DEG 10KT 4349 7405
LFMSpecial weather statement, Jun 24, 12:19 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1219 PM EDT MON JUN 24 2013
NYZ033-241645-
HAMILTON NY-
1219 PM EDT MON JUN 24 2013
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR LAKE EATON CAMPGROUND...OR ABOUT
10 MILES WEST OF NEWCOMB...AND MOVING EAST AT 15 MPH.
OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO FORKED LAKE PUBLIC
CAMPGROUND.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4412 7427 4397 7425 4393 7432 4392 7432
4386 7426 4390 7458 4410 7459 4413 7430
TIME...MOT...LOC 1619Z 279DEG 11KT 4397 7435
LFMSpecial weather statement, Jun 24, 12:46 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1246 PM EDT MON JUN 24 2013
NYZ033-042-241715-
HAMILTON NY-NORTHERN WARREN NY-
1246 PM EDT MON JUN 24 2013
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR NORTH CREEK...OR ABOUT 13 MILES
EAST OF INDIAN LAKE...AND MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
EAGLE POINT CAMPGROUND...SCAROON MANOR PUBLIC CAMPGROUND AND
CHESTERTOWN BY 115 PM EDT
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4381 7407 4380 7404 4378 7404 4375 7404
4379 7367 4359 7370 4365 7415 4382 7413
TIME...MOT...LOC 1646Z 276DEG 15KT 4373 7401
LFMSpecial weather statement, Jun 24, 1:08 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
108 PM EDT MON JUN 24 2013
NYZ033-241745-
HAMILTON NY-
108 PM EDT MON JUN 24 2013
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF LEWEY LAKE
CAMPGROUND...OR ABOUT 12 MILES NORTHWEST OF SPECULATOR...AND MOVING
EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
LEWEY LAKE CAMPGROUND BY 130 PM EDT
7 MILES SOUTH OF INDIAN LAKE BY 145 PM EDT
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4379 7417 4373 7418 4373 7422 4362 7419
4357 7420 4362 7464 4380 7462
TIME...MOT...LOC 1708Z 275DEG 15KT 4370 7451
LFMLocal storm report, Jun 24, 1:47 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
147 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG NORTH CREEK 43.70N 73.99W
06/24/2013 WARREN NY CO-OP OBSERVER
DOWN TREES
&&
EVENT NUMBER ALY1300230
LFMLocal storm report, Jun 24, 1:48 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG NORTH CREEK 43.70N 73.99W
06/24/2013 WARREN NY CO-OP OBSERVER
DOWN TREES
&&
CORRECTED EVENT TIME
EVENT NUMBER ALY1300230
LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:43 AM EDT | Special Weather Statement | ALY | Warren | 32 min |
| Jun 24, 12:19 PM EDT | Special Weather Statement | ALY | Hamilton | 26 min |
| Jun 24, 12:46 PM EDT | Special Weather Statement | ALY | Warren | 29 min |
| Jun 24, 1:08 PM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| Jun 24, 1:18 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 57 min |
| Jun 24, 1:52 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery, Schoharie | 53 min |
| Jun 24, 1:58 PM EDT | Special Weather Statement | ALY | Warren | 32 min |
| Jun 24, 2:08 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 37 min |
| Jun 24, 2:17 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 3 hr |
| Jun 24, 2:44 PM EDT | Special Weather Statement | ALY | Fulton | 31 min |
| Jun 24, 2:49 PM EDT | Special Weather Statement | ALY | Washington | 26 min |
| Jun 24, 3:12 PM EDT | Special Weather Statement | ALY | Herkimer | 33 min |
| Jun 24, 3:23 PM EDT | Special Weather Statement | ALY | Washington | 37 min |
| Jun 24, 3:25 PM EDT | Special Weather Statement | ALY | Rensselaer | 35 min |
| Jun 24, 3:39 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 66 min |
| Jun 24, 3:42 PM EDT | Special Weather Statement | ALY | Washington | 33 min |
| Jun 24, 3:43 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 62 min |
| Jun 24, 3:49 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 56 min |
| Jun 24, 3:53 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 67 min |
| Jun 24, 3:56 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 6 hr |
| Jun 24, 4:09 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 66 min |
| Jun 24, 4:18 PM EDT | Flash Flood Warning | ALY | Washington | 4 hr |
| Jun 24, 4:18 PM EDT | Special Weather Statement | ALY | Otsego | 27 min |
| Jun 24, 4:25 PM EDT | Flash Flood Warning | ALY | Herkimer | 6 hr |
| Jun 24, 4:30 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 60 min |
| Jun 24, 4:45 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 60 min |
| Jun 24, 4:52 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 53 min |
| Jun 24, 5:10 PM EDT | Special Weather Statement | ALY | Montgomery | 35 min |
| Jun 24, 5:23 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 52 min |
| Jun 24, 5:25 PM EDT | Special Weather Statement | ALY | Montgomery, Schoharie | 35 min |
| Jun 24, 5:25 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga | 65 min |
| Jun 24, 5:28 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 62 min |
| Jun 24, 5:38 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 37 min |
| Jun 24, 6:02 PM EDT | Special Weather Statement | ALY | Schenectady | 28 min |
| Jun 24, 6:22 PM EDT | Special Weather Statement | ALY | Saratoga | 38 min |
| Jun 24, 6:33 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.